Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 80, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 17, 2017, 8:08 PM CDT for Muscatine County, Scott County, Iowa; 4 counties in Illinois. It was in force for 67 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 8:08 PM CDT (01:08 UTC)
- Expired
- May 17, 2017, 9:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Muscatine County, IA, Scott County, IA, Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 15 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 8:22 PM CDT | HAIL 1 | 1 Nnw Morristown, IL | DIME TO QUARTERS. |
| May 17, 8:25 PM CDT | TSTM WND DMG | 3 E Colona, IL | NUMEROUS TREES AND SOME FAR OUTBUILDINGS BLOWN DOWN ALONG ROUTE 6 BETWEEN COLONA AND GENESEO. |
| May 17, 8:25 PM CDT | TSTM WND GST 55 | Davenport Municipal Air, IA | |
| May 17, 8:25 PM CDT | HAIL 0.5 | Davenport Municipal Air, IA | |
| May 17, 8:30 PM CDT | HAIL 0.88 | 2 Nw Geneseo, IL | |
| May 17, 8:35 PM CDT | TSTM WND DMG | 4 N Geneseo, IL | SEVERAL LARGE TREES BLOWN DOWN ALONG HIGHWAY 92 NORTH OF GENESEO |
| May 17, 8:35 PM CDT | HAIL 0.5 | Geneseo, IL | |
| May 17, 8:45 PM CDT | FUNNEL CLOUD | 4 Wnw Atkinson, IL | UNCONFIRMED PUBLIC REPORT RELAYED TO LAW ENFORCEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 3:44 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.2
The text
As transmitted.
196
WUUS53 KDVN 180108
SVRDVN
ILC073-131-161-195-IAC139-163-180215-
/O.NEW.KDVN.SV.W.0080.170518T0108Z-170518T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
808 PM CDT WED MAY 17 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Rock Island County in northwestern Illinois...
Northern Mercer County in northwestern Illinois...
Whiteside County in northwestern Illinois...
Henry County in northwestern Illinois...
Scott County in east central Iowa...
Eastern Muscatine County in east central Iowa...
* Until 915 PM CDT
* At 808 PM CDT, severe thunderstorms were located along a line
extending from near Long Grove to Blue Grass to near Illinois City
to near Grandview, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Sterling,
Rock Falls, Morrison, Silvis, Geneseo, Eldridge, Milan, Colona, Le
Claire, Coal Valley, Prophetstown, Hampton, Orion, Port Byron and
Walcott.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 283 and 306.
Interstate 80 in Illinois between mile markers 1 and 22.
Interstate 74 in Illinois between mile markers 1 and 22.
Interstate 88 between mile markers 1 and 41.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and southeastern and east central Iowa.
LAT...LON 4150 8995 4140 9012 4126 9047 4119 9106
4124 9111 4132 9098 4174 9075 4177 9053
4176 9044 4173 9041 4173 9032 4181 9018
4181 8963
TIME...MOT...LOC 0108Z 256DEG 23KT 4175 9059 4149 9074 4134 9090 4123
9110
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ERVIN5 follow-up statements
757
WWUS53 KDVN 180118
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
818 PM CDT WED MAY 17 2017
ILC073-131-161-195-IAC139-163-180215-
/O.CON.KDVN.SV.W.0080.000000T0000Z-170518T0215Z/
Rock Island IL-Mercer IL-Whiteside IL-Henry IL-Scott IA-Muscatine IA-
818 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR ROCK ISLAND...NORTHEASTERN MERCER...SOUTHERN WHITESIDE...NORTHERN
HENRY...SCOTT AND NORTHEASTERN MUSCATINE COUNTIES...
At 818 PM CDT, severe thunderstorms were located along a line
extending from near DeWitt to near Buffalo to near Illinois City to
near Eliza, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Sterling,
Rock Falls, Morrison, Silvis, Geneseo, Eldridge, Milan, Colona, Le
Claire, Coal Valley, Prophetstown, Hampton, Orion, Port Byron and
Walcott.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 283 and 306.
Interstate 80 in Illinois between mile markers 1 and 22.
Interstate 74 in Illinois between mile markers 1 and 22.
Interstate 88 between mile markers 1 and 41.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
LAT...LON 4150 8995 4140 9012 4126 9047 4122 9078
4128 9093 4132 9098 4174 9075 4177 9053
4176 9044 4173 9041 4173 9032 4181 9018
4181 8963
TIME...MOT...LOC 0118Z 255DEG 23KT 4176 9053 4150 9068 4135 9084 4133
9092
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ERVIN264
WWUS53 KDVN 180133
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
833 PM CDT WED MAY 17 2017
ILC131-180143-
/O.CAN.KDVN.SV.W.0080.000000T0000Z-170518T0215Z/
Mercer IL-
833 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MERCER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
LAT...LON 4150 8995 4140 9012 4127 9043 4133 9044
4133 9057 4136 9062 4141 9083 4145 9087
4174 9075 4174 9071 4175 9069 4177 9053
4176 9046 4173 9041 4173 9032 4181 9018
4181 8963
TIME...MOT...LOC 0133Z 243DEG 28KT 4174 9045 4161 9048 4149 9073 4144
9079
$$
ILC073-161-195-IAC139-163-180215-
/O.CON.KDVN.SV.W.0080.000000T0000Z-170518T0215Z/
Rock Island IL-Whiteside IL-Henry IL-Scott IA-Muscatine IA-
833 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR ROCK ISLAND...SOUTHERN WHITESIDE...NORTHERN HENRY...SCOTT AND
NORTHEASTERN MUSCATINE COUNTIES...
At 833 PM CDT, severe thunderstorms were located along a line
extending from McCausland to near Bettendorf to Buffalo to
Montpelier, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Sterling,
Rock Falls, Morrison, Silvis, Geneseo, Eldridge, Colona, Milan, Le
Claire, Coal Valley, Prophetstown, Hampton, Orion, Port Byron and
Walcott.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 284 and 306.
Interstate 80 in Illinois between mile markers 1 and 22.
Interstate 74 in Illinois between mile markers 1 and 22.
Interstate 88 between mile markers 1 and 41.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
LAT...LON 4150 8995 4140 9012 4127 9043 4133 9044
4133 9057 4136 9062 4141 9083 4145 9087
4174 9075 4174 9071 4175 9069 4177 9053
4176 9046 4173 9041 4173 9032 4181 9018
4181 8963
TIME...MOT...LOC 0133Z 243DEG 28KT 4174 9045 4161 9048 4149 9073 4144
9079
HAIL...1.00IN
WIND...60MPH
$$
ERVIN951
WWUS53 KDVN 180150
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
850 PM CDT WED MAY 17 2017
IAC139-180159-
/O.CAN.KDVN.SV.W.0080.000000T0000Z-170518T0215Z/
Muscatine IA-
850 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSCATINE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
LAT...LON 4150 8995 4140 9012 4127 9043 4133 9044
4138 9050 4143 9054 4148 9067 4154 9072
4169 9062 4175 9057 4177 9053 4176 9046
4173 9041 4173 9032 4181 9018 4181 8963
TIME...MOT...LOC 0149Z 251DEG 22KT 4172 9041 4161 9048 4158 9053 4152
9061
$$
ILC073-161-195-IAC163-180215-
/O.CON.KDVN.SV.W.0080.000000T0000Z-170518T0215Z/
Rock Island IL-Whiteside IL-Henry IL-Scott IA-
850 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EASTERN ROCK ISLAND...SOUTHERN WHITESIDE...NORTHERN HENRY AND
EASTERN SCOTT COUNTIES...
At 849 PM CDT, severe thunderstorms were located along a line
extending from near McCausland to near Riverdale to near Bettendorf
to near Davenport, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Sterling,
Rock Falls, Morrison, Silvis, Geneseo, Eldridge, Colona, Milan, Le
Claire, Coal Valley, Prophetstown, Hampton, Orion, Port Byron and
Erie.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 290 and 306.
Interstate 80 in Illinois between mile markers 1 and 22.
Interstate 74 in Illinois between mile markers 1 and 22.
Interstate 88 between mile markers 1 and 41.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
LAT...LON 4150 8995 4140 9012 4127 9043 4133 9044
4138 9050 4143 9054 4148 9067 4154 9072
4169 9062 4175 9057 4177 9053 4176 9046
4173 9041 4173 9032 4181 9018 4181 8963
TIME...MOT...LOC 0149Z 251DEG 22KT 4172 9041 4161 9048 4158 9053 4152
9061
HAIL...1.00IN
WIND...60MPH
$$
ERVIN104
WWUS53 KDVN 180203
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
903 PM CDT WED MAY 17 2017
IAC163-180213-
/O.CAN.KDVN.SV.W.0080.000000T0000Z-170518T0215Z/
Scott IA-
903 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
LAT...LON 4150 8995 4140 9012 4127 9043 4133 9043
4143 9054 4147 9042 4155 9041 4160 9030
4164 9033 4173 9032 4181 9018 4181 8963
TIME...MOT...LOC 0203Z 256DEG 23KT 4174 9032 4163 9039 4160 9044 4154
9052
$$
ILC073-161-195-180215-
/O.CON.KDVN.SV.W.0080.000000T0000Z-170518T0215Z/
Rock Island IL-Whiteside IL-Henry IL-
903 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EASTERN ROCK ISLAND...SOUTHERN WHITESIDE AND NORTHERN HENRY
COUNTIES...
At 903 PM CDT, severe thunderstorms were located along a line
extending from near Cordova to near Le Claire to near Bettendorf to
near Riverdale, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Moline, East Moline, Sterling, Rock Falls, Morrison, Silvis, Geneseo,
Colona, Coal Valley, Prophetstown, Hampton, Orion, Port Byron, Erie,
Garden Plain, Rapids City, Albany, Cordova, Lyndon and Cleveland.
This includes the following highways...
Interstate 80 in Illinois between mile markers 1 and 22.
Interstate 74 in Illinois between mile markers 7 and 22.
Interstate 88 between mile markers 1 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
LAT...LON 4150 8995 4140 9012 4127 9043 4133 9043
4143 9054 4147 9042 4155 9041 4160 9030
4164 9033 4173 9032 4181 9018 4181 8963
TIME...MOT...LOC 0203Z 256DEG 23KT 4174 9032 4163 9039 4160 9044 4154
9052
HAIL...1.00IN
WIND...60MPH
$$
ERVIN599
WWUS53 KDVN 180215
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
915 PM CDT WED MAY 17 2017
ILC073-161-195-180224-
/O.EXP.KDVN.SV.W.0080.000000T0000Z-170518T0215Z/
Rock Island IL-Whiteside IL-Henry IL-
915 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROCK ISLAND...SOUTHERN
WHITESIDE AND NORTHERN HENRY COUNTIES WILL EXPIRE AT 915 PM CDT...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning will be allowed to expire.
However small hail and gusty winds are still possible with these
thunderstorms.
A tornado watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
Remember, a Severe Thunderstorm Warning still remains in effect for
Whiteside County.
LAT...LON 4150 8995 4140 9012 4127 9043 4133 9043
4143 9054 4147 9042 4155 9041 4160 9030
4164 9033 4173 9032 4181 9018 4181 8963
TIME...MOT...LOC 0214Z 256DEG 23KT 4176 9024 4165 9031 4162 9036 4156
9044
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:45 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 17, 6:45 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 645 PM CDT Wed May 17 2017 .UPDATE... Issued at 645 pm CDT Wed May 17 2017 A line of severe storms with confirmed wind gusts of 60 to 70 mph, heavy rainfall and hail is moving across eastern IA with embedded supercells possibly producing tornadoes, mainly south of I-80. Mesoanalysis indicates the tornado potential remains, especially along the southern portions of the line, over the next couple hours. A tornado watch remains in effect for most of the CWA until 11 pm. && .SYNOPSIS... Issued at 221 PM CDT Wed May 17 2017 Abbreviated early issuance AFD to get ready for convective event. Water vapor showing neg tilted upper wave on track acrs southeastern Neb. After potentail convective severe event this afternoon and evening, a reprieve with cooler conditions on Thu. Then the next main upstream large cut-off upper low will roll out to the upper Midwest for a wet end to the week and start to the weekend. Generally cooler Sunday into earlier next week, with another wave digging from the northwest for another precip event toward mid next week. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 221 PM CDT Wed May 17 2017 Will have to watch for isolated to sctrd elevated storms with hail potential ahead of the "main show" for the rest of the afternoon, but the main severe weather event currently gathering steam/"bubbling" in sfc pressure falls max over the MO RVR Valley. Strong wing of lift into current mesoanalysis-indicated already strongly sheared environment in place acrs the local area, supportive of enhanced severe weather risk acrs the area especially along and west of the MS RVR. Most of latest run HiRes/CAM's continue to suggest an arching wing or two of broken line of supercells, mixed with a few strong convective clusters, moving rapidly at 50-60 MPH in from the west- southwest mainly after 21z, with prime impact window from 5 PM to 8 or 9 PM CDT before the brunt of the activity blows eastward. Again speed of storms to complicate matters and increase danger aspect. Current CAPEs of 1000-1500 J/KG acrs the region may increase a bit more through early evening, while brunt of Cap/EML starts to migrate eastward. This should be adequate for such strong shear profiles to work with for all modes of severe weather, with tornadoes and large hail the prime threats. But lingering concern that limited CAPE for such strong shear profiles, may actually limit a higher end severe weather event such as if we had 3000+ CAPEs. The tornado threat may be limited to the initial incoming line as long as llvl winds have some type of southeasterly direction component, but then switch to more hail and damaging winds, as llvl ambient environmental winds go south-southwest making for a more uniform vertical profile, but still very high in speed shear. Some isolated to sctrd showers and storms may linger acrs the northern half of the CWA after the main line exits off to the east- northeast through midnight, but then mainly dry into Thu morning or just some wrap-around showers in the far north as upper level cyclone pivots acrs northern WI and induces wrap-around. Thu...after wrap around showers decrease in the north, this day mainly dry and cooler in between two upper cyclones, with varying amounts of cloud cover. LLVL baroclinicity aligns and tightens along and south of the DVN CWA into the evening, with northeast post- frontal boundary layer winds keeping temps in the 60s to low 70s acrs much of the area. ..12.. .LONG TERM...(Thursday Night through next Wednesday) ISSUED AT 221 PM CDT Wed May 17 2017 Active weather pattern to continue through the period with chances of rain and thunderstorms through the beginning of the weekend and then again midweek next week. Previously discussed issues with model inconsistency still remains with this package. This, along with the threat for severe weather today has led to heavy use of blended guidance for the long term. Overall agreement in the large scale pattern through the period means that the mesoscale details need to be worked out and thus lead to most of uncertainty throughout the period. Gibbs && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) ISSUED AT 645 PM CDT Wed May 17 2017 A line of severe thunderstorms with wind gusts to 55 kts moving across eastern Iowa will affect the terminals early this evening. Outside of the thunderstorms, strong south winds from 25 to 35 kts will shift to the southwest to west and diminish to less than 15 kts by midnight behind the associated passing front. Otherwise, conditions will be mainly VFR with a period of low confidence MVFR ceilings possible late tonight into early Thursday morning. Winds will become west and then northwest during the day Thursday as surface low pressure moves into the Great Lakes. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...Gibbs AVIATION...Sheets
Hazardous weather outlook, May 17, 3:02 AM CDT, 17 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 302 AM CDT Wed May 17 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-180815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 302 AM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Scattered thunderstorms are expected this morning. The main threats are lightning and hail to penny size. More widespread thunderstorms are expected this afternoon and evening. Fast-moving storms could produce damaging winds around 70 mph and tornadoes. A secondary threat is large hail. A south wind will gust around 40 mph this afternoon. Drivers of high profile vehicles should use caution. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a risk of thunderstorms late Thursday night through Saturday evening. It is too early to determine the severe weather risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected between 2 PM and 10 PM CDT today. RP Kinney/08
In the hours before
Local storm report, May 17, 7:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
747 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL SSE GRANDVIEW 41.28N 91.19W
05/17/2017 E1.75 INCH LOUISA IA TRAINED SPOTTER
0734 PM HEAVY RAIN MARENGO 41.80N 92.07W
05/17/2017 E1.10 INCH IOWA IA TRAINED SPOTTER
WATER STANDING IN THE STREETS
&&
TESLocal storm report, May 17, 7:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
752 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 1 N WALCOTT 41.61N 90.78W
05/17/2017 E0.50 INCH SCOTT IA TRAINED SPOTTER
PEA TO DIMES AT I-80 TRUCK STOP.
&&
GROSSLocal storm report, May 17, 7:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
754 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 1 N WALCOTT 41.61N 90.78W
05/17/2017 M1.00 INCH SCOTT IA TRAINED SPOTTER
AT I-80 TRUCK STOP.
&&
GROSSLocal storm report, May 17, 7:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
758 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST 1 W RYAN 42.35N 91.50W
05/17/2017 M89 MPH DELAWARE IA FIRE DEPT/RESCUE
&&
TESLocal storm report, May 17, 7:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
759 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL FRUITLAND 41.35N 91.13W
05/17/2017 M1.00 INCH MUSCATINE IA PUBLIC
PICTURE FROM TWITTER, TIME ESTIMATED.
&&
PETERSLocal storm report, May 17, 8:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND GST DONAHUE 41.69N 90.68W
05/17/2017 M60 MPH SCOTT IA TRAINED SPOTTER
VERY HEAVY RAIN FALLING.
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:00 PM CDT | Tornado Warning | DVN | Des Moines | 45 min |
| May 17, 7:14 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Dubuque, Jackson, Jones, Muscatine and 1 more | 61 min |
| May 17, 7:30 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine, Scott | 45 min |
| May 17, 7:37 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 38 min |
| May 17, 7:44 PM CDT | Tornado Warning | DVN | Clinton, Scott | 46 min |
| May 17, 8:05 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 55 min |
| May 17, 8:05 PM CDT | Tornado Warning | DVN | Henry, Mercer, Rock Island | 40 min |
| May 17, 8:46 PM CDT | Tornado Warning | DVN | Bureau, Henry, Whiteside | 23 min |
| May 17, 9:00 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Rock Island, Stephenson, Whiteside | 60 min |
| May 17, 9:38 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.